Alert archive / Iowa / Flash Flood Warnings in 1999
Flash Flood Warning 24, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Aug 29, 1999, 8:30 PM CDT for Woodbury County, Iowa. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 1999, 8:30 PM CDT (01:30 UTC)
- Expired
- Aug 29, 1999, 10:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Woodbury County, IA
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1652 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSD 300130 FFWFSD IAC193-300330- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 830 PM CDT SUN AUG 29 1999 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * URBAN FLOOD WARNING FOR... WOODBURY COUNTY IN NORTHWESTERN IOWA * UNTIL 1030 PM CDT * AT 820 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING TO THE SOUTH AND EAST OF SIOUX CITY...MOVING SLOWLY EAST. MORE THUNDERSTORMS WERE REDEVELOPING IN THE SAME AREAS. AT 820 PM 2.25 INCHES OF RAIN WAS REPORTED JUST EAST OF SIOUX CITY...WITH 1.74 INCHES AT THE SIOUX CITY AIRPORT. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. R~SR &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 3:30 PM CDT, 5 hours earlier.
Area forecast discussion, Aug 29, 3:30 PM CDT, 5 hours before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 330 PM CDT SUN AUG 29 1999 A VERY CHALLENGING PKG TO PUT TOGETHER...ESPECIALLY WHEN CONSIDERING WHEN TO TAPERING OFF PCPN TNGT AND THEN LOOKING FOR POSSIBILITIES OF REDEVELOPMENT LATER TNGT INTO THE MRNG HOURS. MDLS SUGGESTING MODERATE SUBSIDENCE BEHIND FIRST SHORTWAVE. VSBL STLT AND NEARBY 88DS TO THE W AND S WOULD SUGGEST EVIDENCE OF THE SUBSIDENCE AS PCPN BEGINS TO CLEAR WRN CWA AND CURRENTLY NOT THAT IMPRESSIVE IN SRN PTNS NEAR THE SUX AREA. NOT AS MUCH LIFT EXPECTED BY MDLS WITH SECOND WAVE ESPECIALLY FOR FSD CWA...BUT DO NOT THINK YOU CAN DISCOUNT THIS IMPULSE EITHER. OVERALL WL GO SCT TO CATEGORICAL THIS EVE...WITH LOWER POP FOR THE LATE EVE THROUGH MRNG HOURS. WL NEED TO PLAY A POPS/VERIFICATION GAME TOO FOR THE CCF AS QUITE A BIT OF THE CATEGORICAL PCPN COULD END BY 00Z. FOR LATER PRDS...NOTHING MORE THAN A SLIGHT CHC OF PCPN EXPECTED MON NGT AND TUE...SO HAVE LEFT OUT OF THE PKG. WITH CDFNT STAYING W OF THE CWA WELL THROUGH TUE...SRLY FLOW AND WARMER AIR TO ONCE AGAIN RETURN MON AFTN AND TUE. MRF/NOGAPS CONTINUE TO INDICATE A WET EXTENDED ALTHOUGH NOGAPS NOT AS STRONG AND S WITH UPPER LVL LOW PROGGED BY MRF. HOWEVER BOTH MDLS BRING SOME VRY COOL 850 TEMPS OF -10 TO -14 C IN NRN HALF OF SD AND EXPECT A COOLING TREND FM MID WEEK INTO THE WEEKEND. .FSD...NONE BR
Nearby
Flash Flood Warnings in Iowa, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.